Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 680, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2008, 3:30 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2008, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 16, 2008, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 22.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:02 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 16, 3:02 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON JUN 16 2008
.DISCUSSION...
A STORM COMPLEX OVER THE NORTHEAST QUADRANT OF OKLAHOMA IS
EXPECTED TO CONTINUE TO MOVE SOUTHEAST... LIKELY AFFECTING MANY OF
OUR EASTERN-EDGE COUNTIES LATE THIS AFTERNOON. STRONG TO SEVERE
STORMS ARE ALSO EXPECTED TO FORM LATE THIS AFTERNOON OVER THE
SOUTHWEST HALF OF OKLAHOMA... ESPECIALLY IN THE VICINITY OF AN
OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM JUST SOUTH OF
CHEYENNE OKLAHOMA TO NEAR ARDMORE. FINALLY... YET ANOTHER GROUP OF
STORMS IS EXPECTED TO FORM OVER COLORADO THIS AFTERNOON... THEN
ADVANCE SOUTHEAST WITH THE PREVAILING FLOW... REACHING OKLAHOMA
LATE TONIGHT AND TUESDAY MORNING. WITH ALL THE STORMS...
ESPECIALLY THE LATTER GROUP... HEAVY RAIN WILL BE LIKELY OVER MUCH
OF OUR FORECAST AREA. THE GREATEST RAINFALL AMOUNTS WILL LIKELY
BE CENTERED ON A LINE FROM WOODWARD TO OKLAHOMA CITY TO ADA...
WHICH COINCIDES WITH SOME OF THE LOWER FLASH FLOOD GUIDANCE
VALUES. SO... WE WILL INCLUDE A FLASH FLOOD WATCH WITH THIS
FORECAST PACKAGE.
ONGOING WEATHER HAS LEFT LITTLE TIME FOR LOOKING AHEAD. BASED ON A
QUICK PERUSAL OF THE UPPER-AIR PATTERN... IT APPEARS THAT
NIGHTTIME NORTHWEST-FLOW CONVECTION WILL BE THE RULE FOR THE NEXT
FEW DAYS... WITH REMNANTS LEFT OVER IN THE MORNINGS. AS THE UPPER
RIDGE STRENGTHENS A BIT TOWARD THE WEEKEND... RAIN CHANCES WILL
DIMINISH. NUMERICAL GUIDANCE SHOWS A RAIN-FREE WEEKEND... BUT
WOULD NOT BE SURPRISED IF CHANCES OF RAIN ARE INTRODUCED IN
SUBSEQUENT FORECASTS.
TEMPERATURES WILL DEPEND HEAVILY ON THE TIMING AND LOCATION OF ANY
THUNDERSTORM COMPLEXES... SO THE FORECAST PAST TONIGHT IS LOW
CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 82 66 89 / 70 40 30 10
HOBART OK 71 89 68 92 / 60 20 40 0
WICHITA FALLS TX 74 91 71 93 / 30 20 30 10
GAGE OK 63 81 65 91 / 50 20 50 0
PONCA CITY OK 64 77 62 85 / 50 30 30 10
DURANT OK 73 86 68 88 / 50 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ011>013-015>019-022>025-027>029-035-
038>040.
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
AFTERNOON FOR OKZ031-032-042-043-047-048.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ020-026-030-041.
TX...NONE.
&&
11/23In the hours before
Special weather statement, Jun 16, 12:41 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1241 PM CDT MON JUN 16 2008 OKZ006-007-161815- ALFALFA OK-GRANT OK- 1241 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 24 MILES NORTH OF MANCHESTER TO 14 MILES NORTH OF BURLINGTON AT 1241 PM CDT...MOVING SOUTHEAST AT 40 MPH. STRONG WIND GUSTS TO 50 MPH... POSSIBLY STRONGER... ARE LIKELY TO REACH NORTHERN ALFALFA AND GRANT COUNTIES BETWEEN 1 PM AND 130 PM. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Jun 16, 1:21 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 PM CDT MON JUN 16 2008 OKZ007-008-012-013-161900- GARFIELD OK-NOBLE OK-KAY OK-GRANT OK- 121 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF TONKAWA AT 121 PM CDT...MOVING SOUTHEAST AT 46 MPH. VERY HEAVY RAIN... SMALL HAIL... AND GUSTY WINDS WILL BE LIKELY WITH THIS STORM. ADDITIONAL THUNDERSTORMS WERE ACROSS MUCH OF NORTHERN AND CENTRAL KAY COUNTY... ALSO MOVING SOUTHEAST. PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Jun 16, 1:58 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 158 PM CDT MON JUN 16 2008 OKZ012-013-020-161945- GARFIELD OK-NOBLE OK-PAYNE OK- 158 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...NOBLE AND PAYNE COUNTIES. THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 30 MILES NORTHEAST OF SOONER LAKE TO 3 MILES SOUTHWEST OF BRECKENRIDGE AT 158 PM CDT...MOVING SOUTHEAST AT 42 MPH. OCCASIONAL HEAVY RAIN... SMALL HAIL... AND GUSTY WINDS TO 40 MPH WILL BE LIKELY WITH THESE STORMS. CMS
Special weather statement, Jun 16, 2:41 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 241 PM CDT MON JUN 16 2008 OKZ013-018>020-026-162015- LINCOLN OK-LOGAN OK-KINGFISHER OK-NOBLE OK-PAYNE OK- 241 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER...LINCOLN... LOGAN...NOBLE AND PAYNE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM QUAY TO 3 MILES NORTH OF LOVELL AT 241 PM CDT...MOVING SOUTH AT 36 MPH. STRONG WINDS UP TO 50 TO 55 MPH WILL BE LIKELY WITH THESE STORMS. THE STRONG WINDS WILL EXTEND AHEAD OF THE STORMS BY 10 TO 20 MILES. HEAVY RAIN AND SMALL HAIL WILL ALSO OCCUR WITHIN THE THUNDERSTORMS. PEOPLE IN KINGFISHER...LINCOLN...LOGAN...NOBLE AND PAYNE COUNTIES... INCLUDING THE CITIES OF GUTHRIE AND STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Jun 16, 3:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT MON JUN 16 2008 OKZ019-025-026-030-031-162045- LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK- 314 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN... OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES EAST OF AVERY TO 9 MILES NORTH OF LUTHER AT 314 PM CDT...MOVING SOUTHEAST AT 59 MPH. STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS. STRONG WIND GUSTS WILL OCCUR AS MUCH AS 10 MILES IN ADVANCE OF THE STORMS. IN ADDITION TO THE WIND... VERY HEAVY RAIN AND SMALL HAIL WILL BE LIKELY. PEOPLE IN LINCOLN...LOGAN...OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES...INCLUDING THE CITIES OF EDMOND...MIDWEST CITY AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 80 min |
| Jun 15, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 65 min |
| Jun 15, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 70 min |
| Jun 15, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 81 min |
| Jun 15, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 76 min |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 79 min |
| Jun 16, 1:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Jun 16, 3:12 PM CDT | Flash Flood Watch | OUN | Atoka, Blaine, Caddo, Canadian, Cleveland, Coal and 23 more | 11 hr |
| Jun 16, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 56 min |
| Jun 16, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 64 min |
| Jun 16, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 30 min |
| Jun 16, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 45 min |
| Jun 16, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 51 min |
| Jun 16, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 38 min |
| Jun 16, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 23 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| Jun 16, 5:15 PM CDT | Tornado Warning | OUN | Kiowa, Washita | 30 min |
| Jun 16, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 44 min |
| Jun 16, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 49 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Jun 16, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 31 min |
| Jun 16, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 34 min |
| Jun 16, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 18 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 47 min |
| Jun 16, 6:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 41 min |
| Jun 16, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.